Q. Why is there loss of protein in urine?

Answered by
Dr. Mahmoud Ahmed Abelrahman Abouibrahim
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 05, 2018

Hi doctor,

My wife is losing protein in the urine. The result is ++. She usually remains tired and also has pain in some part of the body like back pain or head pain. She also has a lot of black pigmentation marks on her body. Is pigmentation marks cause any serious problem? Can you please tell me its side effects? And what are the issues we can face in future due to this problem? And does it have any treatment? Because already one doctor has told us that there is no treatment for this problem and my wife will get ill sooner due to protein loss, and there is also 20 % chances of kidney failure in the future. Is it true?

Dr. Mahmoud Ahmed Abelrahman Abouibrahim

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

Protein in urine can be due to a nephrotic syndrome which could be due to many causes. Blood pressure, blood albumin level, and random blood sugar should be measured. Her urine test shows some pus cells (attachment removed to protect patient identity).

I suggest using antibiotics like Bactrim (Sulfamethoxazole and Trimethoprim) for five days. Is there any history of respiratory infection in the last three weeks? Sometimes we may need to take a sample from the kidney to find out the exact cause.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Does foamy urine mean any kidney issue?

Query: Hi doctor, My father has suffered from a stroke 12 years back (left hemisensory infarct) and four years back has undergone CABG. He is also a diabetic for the past 27 years. Three days back he developed high fever 103.5 with stomach ache and chills. 650 or Meftal forte SOS for high fever. He is bet...  Read Full »

Can medicines cause sudden weight gain during pregnancy?

Query: Hello doctor, My wife is 28 weeks pregnant. I am having doubts regarding medication which she is taking. Our consultant prescribed the following three medicines from first week of her pregnancy. Tablet Promocal (calcium, vitamin D3 and magnesium). Tablet Ferofer (Sodium feredetate with vitamins and ...  Read Full »

My sister has swelling, cushingoid facies and proximal myopathy. Why?

Query: Hi doctor, My sister is 37 years old with previous 2 LSCS. She has symptoms such as swelling over whole body and face. Along with these complaints she has weakness, tiredness, cushingoid facies, proximal myopathy, palpitation, trembling of hands and amenorrhea or slight on and off spotting. She is s...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.